This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:
—Relative to your editorial regarding cataracts associated with corticosteroids and the article in the October, 1961, Archives by Oglesby, et al. and the comments by the authors that visual acuity was not too seriously impaired, the following might be of interest:A female, aged 31, began receiving cortisone in October, 1958; the therapy was changed to 6α-methylprednisolone (Medrol) 10 mg., in August, 1959. She had posterior capsular and subcapsular cataracts bilaterally. The vision of the right eye finally deteriorated to 20/40 in subdued light. She was a schoolteacher and was in a brightly lighted room with considerable glare coming from the ocean. Under such lighting conditions her visual acuity was seriously impaired even in the left eye which had a vision of 20/25 under reduced illumination. The small pupil produced by light stimulation was enough to cause obstruction by the centrally located cataracts and actually incapacitate her
Pinkerton OD. CORTISONE CATARACT. Arch Ophthalmol. 1962;67(4):540. doi:10.1001/archopht.1962.00960020540030
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: